Annals of Applied Probability
- Ann. Appl. Probab.
- Volume 27, Number 6 (2017), 3525-3546.
The dividend problem with a finite horizon
We characterise the value function of the optimal dividend problem with a finite time horizon as the unique classical solution of a suitable Hamilton–Jacobi–Bellman equation. The optimal dividend strategy is realised by a Skorokhod reflection of the fund’s value at a time-dependent optimal boundary. Our results are obtained by establishing for the first time a new connection between singular control problems with an absorbing boundary and optimal stopping problems on a diffusion reflected at $0$ and created at a rate proportional to its local time.
Ann. Appl. Probab., Volume 27, Number 6 (2017), 3525-3546.
Received: September 2016
Revised: January 2017
First available in Project Euclid: 15 December 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 60J70: Applications of Brownian motions and diffusion theory (population genetics, absorption problems, etc.) [See also 92Dxx] 60G40: Stopping times; optimal stopping problems; gambling theory [See also 62L15, 91A60] 91G80: Financial applications of other theories (stochastic control, calculus of variations, PDE, SPDE, dynamical systems) 93E20: Optimal stochastic control
De Angelis, Tiziano; Ekström, Erik. The dividend problem with a finite horizon. Ann. Appl. Probab. 27 (2017), no. 6, 3525--3546. doi:10.1214/17-AAP1286. https://projecteuclid.org/euclid.aoap/1513328707